This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Overstimulated from Paxil? Caffeine Like Buzz times 5.
I was on 10mg of Paxil for anxiety for about 4-5 months and got this super caffeine buzz from it right away, overstimulated to say the least. More talkative, energetic, feels like my eyes are bulging out of my head, always in a big hurry, tense, shaky, nervous, and makes my body feel like ****. It is accompanied by dizzines, not room spinning dizzy but don't know any other words to describe feelings in ones head, and a weird feeling in the rest of my body. When it gets real bad I'll get a headache. My stomach gets so tense it hurts when I try to relax it and am also not hungry during the day.
I tapered off of the Paxil .4mg 5 days at a time(liquid paxil) and have been completely off of it for 1 week. But I am still experiencing the above symptoms and am afraid that it is not going to go away beings that the Paxil should be out of my system by now and hasn't gotten any better. I've taken xanax and klonopin to try and calm my body down but they seem to make it worse. Haven't tried over .5mg of either though, afraid it'll make it that much worse. I've also tried Zyprexa and Seroquel. They helped a little with the overstimulation but made me feel REAL funny. I am currently not on any medicine besides Atenolol 50mg which was prescribed to calm my body down.
I'm in sales, and when things get hectic it seems to get worse(especially when problem solving) and cigarettes also seem to make it worse. It's noticable to others too, I've actually had a customer tell me to relax a little bit as I was frantically trying to do something for him. I don't consume any caffeine.
I've seen Mania as a side effect of Paxil, but don't think it's mania because I don't feel on top of the world and I feel like this everyday. I have seen sites where users say if they took over 5mg of a certain SSRI, they got a caffeine like buzz but have seen nothing on it lasting after the treatment of an SSRI. I don't think this is discontinuation syndrome because I felt like this when I was on the drug.
When I first wake up in the morning I am usually the exact opposite. Feel down, no ambition, hard to get out of bed, and tired. Then around 10:30 or 11:00am(sometimes sooner) it starts and progresses the remainder of the day. I can't remember the last time I was able to relax.
I also tried Adderall (adderrall) thinking maybe it was ADHD but the Adderall (adderrall) sent me for a bigger loop.
So, my question is what is going on and how long will this last. Also if there is anything I can do to make it better sooner. Feels like I'm going to blow a fuse. Thank you in advance for your advice.
There's no question about the stimulant effect of Paxil..it's real, and going off of it should solve the problem, and it sounds like you went off of it slowly enough. You should ask your doctor about increasing the dose of klonopin slowly until it works for you...don't do xanax, much harder to get off. You might try starting the klonpin in mid morning when you buzz starts. The atenolol should also help.
Shortly after posting the above post I started to get really cold. This has happened in the past. It starts as being extremely cold, then tonight I'll feel rundown and real anxious with a real different kind of headache, it's not real painful but it's there and akward. Feels like the flu without a temperature and vomiting. This has been happening about once every couple weeks and I will feel real anxious, extremely cold, and run down for at least a couple days. When I did cocaine in the past(don't do it anymore) I would feel like this the day after for a few days and I also felt like this the day after taking Adderall (adderrall). Is it from my body getting too stimulated??
Paxil can cause a side effect in about 1 % of people called depersonalization. From the dizzy feeling but not room spinning, thats wat makes it sound like dp, thats how i described it when i first got it. When i was on paxil i got episodal dp, and didn't no how to describe, you may want to ask your doctor about that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.